Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 14, NWS Pendleton, OR

May 12, 20075 counties in Oregon; 5 counties in Washington

NWS Pendleton, OR issued this wind advisory at May 12, 2007, 7:06 PM PDT for 5 counties in Oregon; 5 counties in Washington. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 12, 2007, 7:06 PM PDT (02:06 UTC)
Expired
May 12, 2007, 10:51 PM PDT
In force
4 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 59 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.1 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3297 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 130206
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
706 PM PDT SAT MAY 12 2007

.CORRECTED VALID DATE AND TIME. PLEASE DISREGARD THE LINE THAT
SAYS WIND ADVISORY IS CANCELLED.

...A PACIFIC MARINE COLD FRONT WILL CAUSE VERY WINDY CONDITIONS THIS
EVENING...

ORZ041-044-501-WAZ024-028-029-130600-
/O.CAN.KPDT.WI.Y.0013.070514T0100Z-070514T0600Z/
/O.NEW.KPDT.WI.Y.0014.070513T0206Z-070513T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN...
HERMISTON...HEPPNER...PENDLETON...WHITE SALMON...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
706 PM PDT SAT MAY 12 2007

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

A PACIFIC COLD FRONT IS CREATING STRONG TEMPERATURE AND PRESSURE
GRADIENTS WHICH IS CAUSING STRONG WINDS TO BLOW IN THE COLUMBIA
BASIN...ADJACENT VALLEYS AND THE BLUE MOUNTAIN FOOTHILLS THIS
EVENING. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH CAN BE EXPECTED THIS EVENING. THE WINDS WILL DECREASE BY 11 PM
TO BELOW ADVISORY LEVELS AS THE PRESSURE GRADIENTS WEAKEN. THESE
WINDS MAY CAUSE SOME ISOLATED AREAS OF BLOWING DUST WHICH MAY
REDUCE THE VISIBILITY DOWN TO A MILE IN SPOTS. PERSONS TRAVELING
IN THE ADVISORY AREA...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION AND KEEP ALERT TO SUDDEN DROPS
IN VISIBILITY AND STRONG GUSTY WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

RSC
1 follow-up statement
000 
WWUS76 KPDT 130551
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1051 PM PDT SAT MAY 12 2007

ORZ041-044-501-WAZ024-028-029-130700-
/O.CAN.KPDT.WI.Y.0014.000000T0000Z-070513T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN...
HERMISTON...HEPPNER...PENDLETON...WHITE SALMON...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
1051 PM PDT SAT MAY 12 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED TO BELOW ADVISORY LEVELS IN ALL
LOCATIONS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. BREEZY
TO WINDY CONDITIONS WILL CONTINUE OVERNIGHT BUT THE WIND SPEEDS
WILL CONTINUE TO GRADUALLY DECREASE THROUGH SUNDAY MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 12, 1:45 PM PDT, 5 hours 21 minutes earlier.

Area forecast discussion, May 12, 1:45 PM PDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
145 PM PDT SAT MAY 12 2007

.SHORT TERM...TONIGHT THROUGH MONDAY...A STRONG UPPER-LEVEL TROUGH
IS CROSSING THE PACIFIC NORTHWEST TODAY AND TONIGHT.  ONE SURFACE
BOUNDARY ASSOCIATED WITH THE UPPER LEVEL FRONT IS LOCATED NEAR A
BROTHERS OREGON TO DURKEE OREGON LINE.  AT ONE PM PDT THE SURFACE
COLD FRONT WAS LOCATED ALONG A JOHN DAY OREGON TO LEWISTON
WASHINGTON LINE.  SURFACE DEWPOINT TEMPERATURES AHEAD OF THE SURFACE
FRONT HAVE RISEN INTO THE MID 40S...WITH TEMPERATURES WARMING TO
NEAR CONVECTIVE TEMPERATURES.  AS SUCH CONVECTION WILL CONTINUE TO
DEVELOP ALONG A LINE FROM EASTERN GRANT COUNTY TO WALLOWA COUNTY.
THUNDERSTORMS WILL DEVELOP ACROSS THIS AREA WITH POTENTIAL FOR
ISOLATED STORMS TO CONTAIN LARGE HAIL AND LOCAL DAMAGING WIND.  IN
ADDITION...WITH STRONG UPPER-LEVEL FORCING FOR LIFT AND COLD AIR
ALOFT BEHIND (WEST OF) THE COLD FRONT...ISOLATED POST-FRONTAL
THUNDERSTORMS CANNOT BE RULED OUT UNTIL AT LEAST A FEW HOURS AFTER
SUNSET.  IN FACT...THERE HAVE BEEN ISOLATED STRIKES IN DESCHUTES
COUNTY OVER THE LAST HOUR.

SUNDAY AFTERNOON EXPECT TEMPERATURES AROUND 5 DEGREES COOLER
THAN TODAY.  THE UPPER-LEVEL TROUGH WILL SLOWLY MOVE EAST INTO IDAHO
SUNDAY...AND THERE IS A LINGERING SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE NORTHERN BLUE MOUNTAINS AND IN WALLOWA COUNTY
SUNDAY.  SUNDAY NIGHT AND MONDAY A RIDGE OF HIGH PRESSURE DEVELOPS
FOR MOSTLY CLEAR SKIES AND DRY CONDITIONS.  80

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...AN UPPER LEVEL RIDGE
WILL PASS OVER THE AREA EARLY TUESDAY. WITH THE RIDGE AXIS THERE
WILL BE INVERSIONS KEEPING THE RIDGES WARM MONDAY NIGHT...WHILE
VALLEYS HAVE RADIATIONAL COOLING FROM CLEAR SKIES. TUESDAY WILL BE
THE WARMEST DAY DUE TO SUBSIDENCE FROM THE RIDGE. WEDNESDAY THE
PACIFIC NORTHWEST WILL BE ON THE BACKSIDE OF THE RIDGE WITH WARM
SOUTHWEST FLOW OVER THE AREA. A WEAK IMPULSE WILL MOVE THROUGH THE
RIDGE. THIS WILL INCREASE MOISTURE AND CLOUD COVER A LITTLE AND MAY
TRIGGER A FEW AFTERNOON THUNDERSTORMS IN THE NORTHEAST OREGON
MOUNTAINS. THIS WILL ALSO COOL TEMPERATURES DOWN WEDNESDAY AND
THURSDAY. MORE WAVES WILL MOVE THROUGH FRIDAY AND SATURDAY.
TEMPERATURES AND AVAILABLE MOISTURE WILL INCREASE WITH EACH
WAVE...BUT INSTABILITY IS NOT AS HIGH...SO JUST INDICATED A SLIGHT
CHANCE OF MOUNTAIN SHOWERS. THERE IS SOME MODEL DIFFERENCES ON
STRENGTH OF THESE TROUGHS WITH THE ECMWF SHOWING A STRONGER AND
FASTER SOLUTION. TRENDED TOWARD GFS ENSEMBLE MEAN WHICH WAS NOT AS
AMPLIFIED. THIS COOLED DOWN TEMPERATURES...BUT NOT AS MUCH AS
INDICATED BY ECMWF.  COONFIELD

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS.
CONVECTION HAS BEGUN FROM ELLENSBURG TO DESCHUTES COUNTY...AND WILL
SPREAD OVER THE REST OF THE AREA THIS AFTERNOON. COVERAGE WILL WILL
BE ISOLD-SCT SO ONLY VCTS IN TAFS. CEILINGS WILL DECREASE TO 6-8 KFT
NEAR SHOWERS/TS WITH 3-5 SM VISIBILITIES POSSIBLE NEAR HEAVIER
SHOWERS. WIND HAVE INCREASED AT KDLS AS WINDS ASSOCIATED WITH MARINE
PUSH ARE FUNNELING THROUGH THE GORGE. EXPECT INCREASED WINDS TO
SPREAD OVER THE REST OF THE COLUMBIA BASIN. 76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  52  71  43  75 /  30  10   0   0
ALW  52  71  46  76 /  30  10   0   0
PSC  52  77  43  80 /  20  10   0   0
YKM  47  73  41  77 /  20  10   0   0
HRI  52  76  43  79 /  20  10   0   0
ELN  47  68  40  75 /  20  10   0   0
RDM  34  69  30  77 /  20  10   0   0
LGD  49  68  39  74 /  30  20  10   0
GCD  46  70  35  77 /  20  10  10   0
DLS  49  69  42  79 /  20  10   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
80/76/76
Hazardous weather outlook, May 12, 6:20 AM PDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
620 AM PDT SAT MAY 12 2007

UPDATED TO HIGHLIGHT STRONG THUNDERSTORMS TODAY AND TONIGHT

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-131215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
620 AM PDT SAT MAY 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS
     NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON

THUNDERSTORMS
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
     CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
     THE BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
     GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

A COLD FRONT MOVING ACROSS WASHINGTON AND OREGON WILL TRIGGER
SHOWERS AND THUNDERSTORMS IN ITS PATH.  WINDY CONDITIONS CAN ALSO BE
EXPECTED IN THE EASTERN COLUMBIA RIVER GORGE AND THE KITTITAS
VALLEY.  MOST OF THE THUNDERSTORM ACTIVITY THIS AFTERNOON AND
TONIGHT WILL BE OVER THE BLUE MOUNTAINS AND WALLOWAS.  IT IS ALSO
THIS AREA THAT HAS THE BEST POTENTIAL FOR STRONG OR POSSIBLY SEVERE
STORMS.  STORM PREDICTION CENTER HAS PLACED NORTHEAST OREGON AND
EXTREME SOUTHEAST WASHINGTON UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS.  THE BIGGEST THREAT FROM THE STORMS IN THIS AREA WILL
BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS SUNDAY
     NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON

A FEW LINGERING SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST
OREGON AND EXTREME SOUTHEAST WASHINGTON ON SUNDAY.  DRY AND WARM
CONDITIONS ARE FORECAST THROUGH THURSDAY.  THE NEXT CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL BE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH SUNDAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 6:53 PM PDTWind AdvisoryPDTGilliam, Morrow, Sherman, Umatilla, Wasco13 min

Nearby

Wind Advisories in Oregon, 2007Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.